Alert archive / Wisconsin / Winter Storm Warnings in 2013

Winter Storm Warning 2, NWS Green Bay, WI

February 26, 2013Manitowoc County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Feb 26, 2013, 5:46 PM CST for Manitowoc County, Wisconsin. It took effect at Feb 26, 2013, 6:00 PM CST. It was in force for 17 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2013, 5:46 PM CST (23:46 UTC)
In effect from
Feb 26, 2013, 6:00 PM CST
Expired
Feb 27, 2013, 10:51 AM CST
In force
17 hr
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 7:30 PM CSTSNOW 0.5Two Rivers, WI
Feb 26, 10:57 PM CSTSNOW 4Manitowoc, WIRELAYED BY WLUK TV
Feb 27, 2:25 AM CSTHEAVY SNOW 8Manitowoc, WILAW ENFORCEMENT INDICATED 6 TO 8 INCHES MINIMUM. STILL SNOWING AND CONDITIONS ARE STILL BAD ACROSS THE COUNTY.
Feb 27, 3:40 AM CSTHEAVY SNOW 10Valders, WIREPORTED RELAYED BY WGBA.
Feb 27, 4:20 AM CSTHEAVY SNOW 7.5Manitowoc, WI
Feb 27, 6:37 AM CSTHEAVY SNOW 9.2Two Rivers, WIREPORT COURTESY OF WBAY.
Feb 27, 6:37 AM CSTHEAVY SNOW 12Manitowoc, WIREPORT COURTESY OF WBAY.
Feb 27, 6:37 AM CSTHEAVY SNOW 13Kiel, WIREPORT COURTESY OF WBAY.
Feb 27, 8:05 AM CSTHEAVY SNOW 8.5Manitowoc, WIAVERAGE SNOW TOTAL...SNOW AMOUNTS VARIED DUE TO BLWING AND DRIFTING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WWUS43 KGRB 262346
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CST TUE FEB 26 2013

...SNOW TO OVERSPREAD THE AREA THIS EVENING...

.LOW PRESSURE OVER SOUTHERN ILLINOIS IS FORECAST TO MOVE
NORTHEAST INTO NORTHERN SECTIONS OF INDIANA TONIGHT...AND REACH
THE EASTERN GREAT LAKES ON WEDNESDAY. SNOW IS EXPECTED TO
GRADUALLY OVERSPREAD CENTRAL WISCONSIN DURING THE LATE EVENING
AND OVERNIGHT HOURS...AND THEN PERSIST THROUGH MOST OF WEDNESDAY.
IN ADDITION TO THE SNOW...STRONG NORTHEAST WINDS WILL GENERATE
CONSIDERABLE BLOWING AND DRIFTING OF THE SNOW...THEREBY GREATLY
REDUCING VISIBILITIES AND SEVERELY HAMPERING THE EFFORTS OF ROAD
CREWS TO TREAT THE HIGHWAYS.

WIZ050-270800-
/O.UPG.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/
/O.NEW.KGRB.WS.W.0002.130227T0000Z-130227T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
546 PM CST TUE FEB 26 2013

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL NOON CST WEDNESDAY.

* SNOW OVERSPREAD THE AREA BY MID-EVENING. THE SNOW WILL BE HEAVY
  AT TIMES TONIGHT. 

* A TOTAL SNOW ACCUMULATION OF 4 TO 6 INCHES IS EXPECTED.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY
  ROAD CONDITIONS AND GREATLY REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF
SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU MUST
TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE
OBTAINED BY CALLING 511.

&&

$$

WIZ022-038-048-270800-
/O.EXA.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/
DOOR-OUTAGAMIE-WINNEBAGO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...OSHKOSH
546 PM CST TUE FEB 26 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL NOON CST WEDNESDAY.

* SNOW WILL OVERSPREAD THE AREA THIS EVENING...AND CONTINUE
  OVERNIGHT. IT WILL CONTINUE WEDNESDAY...BUT SHOULD DIMINISH
  DURING THE DAY. 

* A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY
  ROAD CONDITIONS AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ039-040-049-270800-
/O.CON.KGRB.WW.Y.0010.130227T0000Z-130227T1800Z/
BROWN-KEWAUNEE-CALUMET-
INCLUDING THE CITIES OF...GREEN BAY...ALGOMA...CHILTON
546 PM CST TUE FEB 26 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* SNOW WILL OVERSPREAD THE AREA THIS EVENING...AND CONTINUE
  OVERNIGHT. IT WILL CONTINUE WEDNESDAY...BUT SHOULD DIMINISH
  DURING THE DAY. 

* A TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN SLIPPERY
  ROAD CONDITIONS AND REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

SKOWRONSKI
4 follow-up statements
914 
WWUS43 KGRB 270319
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CST TUE FEB 26 2013

...SNOW EXPECTED IN EAST-CENTRAL WISCONSIN TONIGHT AND
WEDNESDAY...

.A LOW PRESSURE SYSTEM CENTERED OVER WEST-CENTRAL INDIANA WILL
DRIFT NORTHEAST TONIGHT AND WEDNESDAY. SNOW ON THE NORTHERN FLANK
OF THE STORM WILL CONTINUE TO SLOWLY SPREAD NORTH ACROSS WISCONSIN
TONIGHT AND WEDNESDAY MORNING. IN ADDITION TO THE SNOW...STRONG
NORTHEAST WINDS WILL GENERATE CONSIDERABLE BLOWING AND DRIFTING OF
THE SNOW...THEREBY GREATLY REDUCING VISIBILITIES AND SEVERELY
HAMPERING THE EFFORTS OF ROAD CREWS TO TREAT THE HIGHWAYS.

WIZ050-271130-
/O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
919 PM CST TUE FEB 26 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. THE SNOW WILL
  CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING
  THE DAY. 

* A TOTAL SNOW ACCUMULATION OF 4 TO 8 INCHES IS EXPECTED...WITH
  THE HIGHEST TOTALS ALONG THE LAKESHORE SOUTH OF MANITOWOC.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN
  HAZARDOUS TRAVEL CONDITIONS. EVEN THOUGH THE WINTER STORM
  WARNING IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS
  TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF
SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU
MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ022-038>040-048-049-271130-
/O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON
919 PM CST TUE FEB 26 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* SNOW WILL CONTINUE TO EDGE NORTHWEST ACROSS THE AREA TONIGHT AND
  WEDNESDAY MORNING. THE SNOW WILL CONTINUE WEDNESDAY...BUT IS
  EXPECTED TO SLOWLY DIMINISH DURING THE DAY.

* TOTAL SNOWFALLS WILL RANGE FROM 2 TO 4 INCHES IN A BAND FROM
  NORTHWEST OF OSHKOSH...TO APPLETON...TO GREEN BAY...TO STURGEON
  BAY...TO 4 TO 6 INCHES OVER SOUTHEAST CALUMET AND SOUTHERN
  KEWAUNEE COUNTIES.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN
  HAZARDOUS TRAVEL CONDITIONS. EVEN THOUGH THE WINTER WEATHER
  ADVISORY IS SCHEDULED TO EXPIRE AT NOON WEDNESDAY...HAZARDOUS
  TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

SKOWRONSKI
825 
WWUS43 KGRB 270440
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CST TUE FEB 26 2013

...SNOW EXPECTED IN EAST-CENTRAL WISCONSIN TONIGHT AND
WEDNESDAY...

.A LOW PRESSURE SYSTEM CENTERED OVER WEST-CENTRAL INDIANA WILL
DRIFT NORTH TONIGHT AND WEDNESDAY. SNOW ON THE NORTHERN FLANK OF
THE STORM WILL CONTINUE TO SLOWLY SPREAD NORTH ACROSS WISCONSIN
TONIGHT AND WEDNESDAY MORNING. IN ADDITION TO THE SNOW...STRONG
NORTHEAST WINDS WILL GENERATE CONSIDERABLE BLOWING AND DRIFTING OF
THE SNOW...THEREBY GREATLY REDUCING VISIBILITIES AND SEVERELY
HAMPERING THE EFFORTS OF ROAD CREWS TO TREAT THE HIGHWAYS.

WIZ050-271130-
/O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
1040 PM CST TUE FEB 26 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* SNOW...HEAVY AT TIMES...WILL CONTINUE OVERNIGHT. THE SNOW WILL 
  CONTINUE WEDNESDAY...BUT IS EXPECTED TO SLOWLY DIMINISH DURING 
  THE DAY. 

* A TOTAL SNOW ACCUMULATION OF 5 TO 10 INCHES IS EXPECTED...WITH
  THE HIGHEST TOTALS ALONG THE LAKESHORE SOUTH OF MANITOWOC.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITEOUT
  CONDITIONS AT TIMES. THAT WILL MAKE TRAVEL VERY HAZARDOUS
  OVERNIGHT AND EARLY WEDNESDAY MORNING.

* EVEN THOUGH THE WINTER STORM WARNING IS SCHEDULED TO EXPIRE AT
  NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST
  INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF
SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU
MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ022-038>040-048-049-271130-
/O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON
1040 PM CST TUE FEB 26 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

* SNOW WILL CONTINUE TO EDGE NORTHWEST ACROSS THE AREA TONIGHT 
  AND WEDNESDAY MORNING. THE SNOW WILL CONTINUE WEDNESDAY...BUT 
  IS EXPECTED TO SLOWLY DIMINISH DURING THE DAY. 

* TOTAL SNOWFALLS WILL RANGE FROM 2 TO 4 INCHES IN A BAND FROM 
  NORTHWEST OF OSHKOSH...TO APPLETON...TO GREEN BAY...TO 
  STURGEON BAY...TO 4 TO 6 INCHES OVER SOUTHEAST CALUMET AND 
  SOUTHERN KEWAUNEE COUNTIES. 

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN 
  HAZARDOUS TRAVEL CONDITIONS.

* EVEN THOUGH THE WINTER WEATHER ADVISORY IS SCHEDULED TO EXPIRE
  AT NOON WEDNESDAY...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY
  PERSIST INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

SKOWRONSKI
630 
WWUS43 KGRB 271006
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
406 AM CST WED FEB 27 2013

...SNOW AND BLOWING SNOW IN EASTERN WISCONSIN THIS MORNING...

.A WINTER STORM OVER SOUTHERN LOWER MICHIGAN WILL GRADUALLY WEAKEN
TODAY AND THEN MOVE INTO WESTERN NEW YORK TONIGHT. IT WILL
CONTINUE TO PRODUCE SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW
IN THE LAKESHORE COUNTIES AND FOX VALLEY AT LEAST THROUGH THE
MORNING HOURS. LIGHT SNOW WILL CONTINUE IN THE AFTERNOON AND
EVENING BUT THE WINDS WILL SLOWLY DIMINISH. ANOTHER 2 TO 4 INCHES
OF SNOW ARE LIKELY IN MANITOWOC COUNTY WITH 1 TO 3 INCHES IN THE
FOX VALLEY AND THE DOOR PENINSULA. 

THE STRONG WINDS HAVE PRODUCED LARGE DRIFTS ESPECIALLY SOUTHEAST
OF GREEN BAY. SOME ROADS IN MANITOWOC COUNTY HAVE BEEN REPORTED TO
BE IMPASSABLE. TAKE ALONG A SHOVEL...WARM CLOTHES AND A PHONE IF
YOU WILL BE TRAVELING THIS MORNING.


WIZ050-271800-
/O.CON.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
406 AM CST WED FEB 27 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* SNOW AND SIGNIFICANT BLOWING SNOW WILL CONTINUE TODAY BUT WILL
  GRADUALLY DIMINISH IN THE AFTERNOON.

* ANOTHER 2 TO 4 INCHES IS EXPECTED...WITH THE HIGHEST TOTALS
  ALONG THE LAKESHORE.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN WHITEOUT
  CONDITIONS AT TIMES. THAT WILL MAKE TRAVEL VERY HAZARDOUS.

* HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. THE COMBINATION OF
SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY DIFFICULT. IF YOU
MUST TRAVEL...KEEP A FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. THE LATEST WISCONSIN ROAD
CONDITIONS CAN BE OBTAINED BY CALLING 511.

&&

$$

WIZ022-038>040-048-049-271800-
/O.CON.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON
406 AM CST WED FEB 27 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* SNOW AND BLOWING SNOW WILL CONTINUE THIS MORNING AND GRADUALLY
  DIMINISH THIS AFTERNOON.

* ANOTHER 1 TO 3 INCHES ARE LIKELY IN MOST PLACES WITH LOCALLY
  HIGHER AMOUNTS EAST OF HIGHWAY 41.

* THE COMBINATION OF SNOW AND STRONG WINDS WILL RESULT IN
  HAZARDOUS TRAVEL CONDITIONS. LOCAL WHITEOUT CONDITIONS ARE
  POSSIBLE IN RURAL AREAS. 

* EVEN THOUGH THE WINTER WEATHER ADVISORY IS SCHEDULED TO EXPIRE
  AT NOON...HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO
  THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$
103 
WWUS43 KGRB 271651
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1051 AM CST WED FEB 27 2013

...BLOWING SNOW TO CONTINUE THROUGH TODAY...

.STORM SYSTEM THAT BROUGHT THE SNOW TO THE AREA IS NOW LOCATED
OVER LOWER MICHIGAN...AND WILL MOVE OFF TO THE EAST TONIGHT. LIGHT
SNOW WILL CONTINUE OVER THE REGION INTO THIS EVENING...THOUGH
FURTHER ACCUMULATIONS ARE EXPECTED TO BE AROUND AN INCH OR LESS.
THOUGH THE STRONG NORTHEAST WINDS OFF THE LAKE WILL CONTINUE TO
BLOW THE SNOW AROUND...ESPECIALLY OVER MANITOWOC COUNTY.

WIZ050-280000-
/O.CAN.KGRB.WS.W.0002.000000T0000Z-130227T1800Z/
/O.NEW.KGRB.WW.Y.0011.130227T1651Z-130228T0000Z/
MANITOWOC-
INCLUDING THE CITY OF...TWO RIVERS
1051 AM CST WED FEB 27 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT
UNTIL 6 PM CST THIS EVENING. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SIGNIFICANT BLOWING SNOW WILL CONTINUE THROUGH THIS
  AFTERNOON...GRADUALLY DIMINISHING BY EVENING.

* ANOTHER INCH OF SNOW IS POSSIBLE THROUGH THE AFTERNOON.

* THE COMBINATION OF STRONG WINDS AND THE SNOW THAT FELL OVERNIGHT
  WILL RESULT IN LIMITED VISIBILITIES AT TIMES. TRAVEL WILL BE VERY
  HAZARDOUS AT TIMES ESPECIALLY ON EAST TO WEST LYING ROADS.

* HAZARDOUS TRAVEL CONDITIONS WILL LIKELY PERSIST INTO THE
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. THE LATEST WISCONSIN ROAD CONDITIONS CAN BE OBTAINED BY
CALLING 511.

&&

$$

WIZ022-038>040-048-049-271800-
/O.CAN.KGRB.WW.Y.0010.000000T0000Z-130227T1800Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON
1051 AM CST WED FEB 27 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW IS EXPECTED TO CONTINUE INTO THE EVENING...THOUGH
FURTHER ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED. STRONG
NORTHEAST WINDS WILL CONTINUE TO BLOW THE SNOW AROUND THIS
AFTERNOON. MOTORISTS ARE ENCOURAGED TO TAKE THEIR TIME TO REACH
THEIR DESTINATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 5:36 PM CST, 10 minutes earlier.

Area forecast discussion, Feb 26, 5:36 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
536 PM CST TUE FEB 26 2013

NEW INFORMATION ADDED TO UPDATE SECTION

.UPDATE...
ISSUED AT 530 PM CST TUE FEB 26 2013

GOING TO TAKE MANITOWOC COUNTY UP TO A WARNING...AND DRIVE THE
ADVISORY 1 TIER W...AS WELL AS N INTO DOOR COUNTY. NOT SURE OF
EXACT SNOW AMNTS YET...BUT GIVEN THE STG WINDS...EVEN THE 4-6
INCHES OF SNOW IN MTW COUNTY LOOKS LIKE WARNING MATERIAL.

COORD W MKX.

UPDATED PRODUCT SUITE OUT ASAP.

UPDATE
ISSUED AT 452 PM CST TUE FEB 26 2013

GETTING THE FEELING TRAVEL CONDITIONS ACRS E-C WI ARE GOING TO GO
DOWNHILL VERY QUICKLY THIS EVENING. THE STG NE WINDS ALREADY
GENERATING ENOUGH BLOWING AND DRIFTING OF THE EXISTING SNOW TO
CREATE PROBLEMS IN OPEN AREAS. HAVE RECEIVED SEVERAL REPORTS OF
TRAVEL PROBLEMS ON HWY 29 GOING W OUT OF GREEN BAY. THAT/S
ESPECIALLY IMPRESSIVE BECAUSE THE EXISTING SNOWCOVER IS RATHER OLD
AND HAS PROBABLY BEEN CAPPED OFF BY ABOVE FREEZING TEMPERATURES
THE PAST COUPLE AFTERNOONS. THE PROBLEMS WE ARE HAVING ALREADY DO
NOT BODE WELL FOR WHAT WILL HAPPEN WHEN THE MAIN SNOW BAND ARRIVES
THIS EVENING.

THAT BAND WAS VERY IMPRESSIVE OVER SRN WI THIS AFTN. ONCE PCPN
STARTED AT SITES OVER SRN WI...IT ALMOST BECAME MODERATE OR HEAVY
SNOW. BAND WL PROBABLY WEAKEN AS IT SHIFTS N...BUT STILL THINK IT
WILL PACK A CONSIDERABLE PUNCH...AT LEAST EARLY IN THE EVENING.
AND COMBINED WITH THE WIND...EXPECT TRAVEL CONDITIONS TO
DETERIORATE RAPIDLY. LUCKILY...WE WILL BE ABLE TO GET THE
AFTERNOON COMMUTE OUT OF THE WAY BEFORE THE SNOW HITS.

FCST WAS JUST RECENTLY ISSUED AND IN GOOD SHAPE. MAIN GOAL NOW IS
TOP RAISE AWARENESS OF THE BAD TRAVEL CONDITIONS THAT ARE LIKELY
TO DEVELOP QUICKLY DURING THE EVENING.
&&

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 331 PM CST TUE FEB 26 2013

MAIN AND ONLY FCST CONCERN IS SNOW POTENTIAL OVER THE NEXT 24
HOURS AS A STRONG...ALBEIT SLOWLY WEAKENING...SYSTEM HEADS TOWARD
THE ERN GREAT LAKES.

THE 20Z MSAS SFC ANALYSIS INDICATED THE STRONG LOW PRES TO BE
CENTERED OVER SRN IL...WHILE A BROAD AREA OF HI PRES EXTENDED FROM
THE NRN PLAINS E-NE INTO QUEBEC. AS THE LOW PRESSURE MOVES NE...
THE PRESSURE GRADIENT CONTS TO TIGHTEN AND WINDS HAVE ALREADY
GUSTED OVER 40 MPH AT TIMES OVER E-CNTRL WI THIS AFTERNOON. RADAR
MOSAIC SHOWED THE NRN EDGE OF THE MAIN PCPN SHIELD WAS APPROACHING
THE WI/IL BORDER...THUS IT WL BE DRY OVER ALL OF NE WI THRU THE
EVENING RUSH HOUR.

MDLS HAVE MAINTAINED THE NWD SHIFT IN PCPN FROM LAST NGT'S RUN AS
THE SFC LOW TRACKS NEWD INTO NRN SECTIONS OF INDIANA BY 12Z WED.
EVEN THO BETTER FORCING/LIFT SHIFT EAST TOWARD THE ERN GREAT LAKES
TNGT...PRIMARY DEFORMATION ZONE APPEARS TO BE SETTING UP FROM
CNTRL IA THRU SW WI/NW IL TO SE WI WITH E-CNTRL WI ON THE NRN
FRINGE. IN ADDITION TO THE SNOW...BLUSTERY NE WINDS WL HELP TO
LOWER VISIBILITIES...ALTHO THE HIGHER WATER CONTENT OF THE SNOW
WOULD LIMIT THE AMOUNT OF BLOWING/DRIFTING. AFTER COLLABORATION
WITH MKE...HAVE DECIDED TO ISSUE A WINTER WEATHER ADVY FOR BROWN...
CALUMET...KEWAUNEE AND MANITOWOC COUNTIES WHERE 1 TO 2 INCHES OF
ACCUMULATION WL COMBINE WITH THE GUSTY WINDS TO MAKE TRAVELING
DIFFICULT LATE TNGT INTO THE MORNING COMMUTE. WL ALSO ISSUE A SPS
FOR THE REST OF E-CNTRL WI TO RAISE AWARENESS THAT THE DRIVE TO
WORK/SCHOOL COULD BE A SLOW/SLOPPY GO. THE REST OF THE FCST AREA
WL SEE POPS RAISED WITH ONLY N-CNTRL WI APPEARING TO AVOID ANY
SNOW THREAT. DUE TO THICKENING CLOUDS AND APPROACH OF SNOW...HAVE
RAISED MIN TEMPS A COUPLE OF DEGS FROM THE PREVIOUS FCST.

LIGHT SNOW WL CONT TO IMPACT MOST OF THE FCST AREA THRU WED AS THE
SFC LOW SLOWLY SHIFTS TOWARD THE ERN GREAT LAKES. CYCLONIC FLOW/
PIECES OF SHORTWAVE ENERGY ROTATING AROUND THE BROAD UPR LOW WL
BRING ENUF FORCING TO SUSTAIN THE SNOW. ADDITIONAL ACCUMULATIONS
OF AN INCH OR TWO ARE POSSIBLE OVER E-CNTRL WI WHICH WOULD BRING
TOTALS INTO THE 2 TO 4 INCH RANGE. BLUSTERY N-NE WINDS WL ALSO
PERSIST THRU THE DAY MAKING FOR MORE BLOWING/DRIFTING OF THE NEW
SNOW. MAX TEMPS SHOULD ONLY BE ABLE TO REACH THE MID 30S AT BEST.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 331 PM CST TUE FEB 26 2013

CYCLONIC FLOW WITH THE DEPARTURE OF THE MID WEEK SYSTEM WILL
LINGER LIGHT SNOW OVER MAINLY EAST CENTRAL WISCONSIN WEDNESDAY.
COLD AIR ADVECTION WITH THE NORTHERLY FLOW WILL PROVIDE A FEW SNOW
SHOWERS OVER VILAS COUNTY THROUGH THURSDAY. OTHERWISE A RIDGE OF
HIGH PRESSURE BUILDING IN FROM THE NORTH WILL PROVIDE A QUIET
PATTERN FOR THE REST OF THE WEEK INTO THE WEEKEND. A FEW CLIPPERS
IN THE NORTHWEST FLOW MAY DROP INTO THE NORTHERN PLAINS...BUT
EXPECTED TO STAY MAINLY WEST OF THE AREA.

MEDIUM RANGE MODELS ARE SHOWING SOME CONSENSUS NEXT WEEK WITH A
NORTHWEST ROCKIES SHORT WAVE BREAKING DOWN THE WESTERN RIDGE AND
WORKING INTO THE MIDWEST EARLY NEXT WEEK FOR THE NEXT CHANCE OF
PRECIPITATION.

TEMPERATURES DURING THIS PERIOD WILL CONTINUE TO BE AT OR BELOW
SEASONAL NORMALS.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 533 PM CST TUE FEB 26 2013

CONDITIONS WL DETERIORATE VERY RAPIDLY IN E-C WI THIS EVENING AS
SNOW OVERSPREAD THE AREA...WITH LIFR CONDITIONS EXPECTED. MVFR
CIGS WL PERSIST ACRS CENTRAL WI...WITH VFR CONDITIONS IN THE N.
CONDITIONS OVER C/NRN WI WL BE MUCH SLOWER TO DETERIORATE...BUT
SHOULD EVENTUALLY DO SO...MAINLY DUE TO CLDS RATHER THAN SN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON CST WEDNESDAY FOR WIZ022-
038>040-048-049.

WINTER STORM WARNING UNTIL NOON CST WEDNESDAY FOR WIZ050.
&&

UPDATE.........SKOWRONSKI
SHORT TERM.....KALLAS
LONG TERM......TDH
AVIATION.......KALLAS
Hazardous weather outlook, Feb 26, 4:30 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
430 AM CST TUE FEB 26 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271030-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
430 AM CST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG MAY PRODUCE LOW VISIBILITIES AND SLIPPERY ROADS
EARLY TODAY.

SNOW WILL ARRIVE IN THE LAKESHORE AND FOX VALLEY AFTER MIDNIGHT AND
PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE TO
WORK OR SCHOOL. GUSTY NORTHEAST WINDS COULD ALSO PRODUCE SOME
BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW IS EXPECTED OVER ALL BUT NORTHCENTRAL WISCONSIN
WEDNESDAY AS LOW PRESSURE PASSES BY TO OUR SOUTH. A FEW INCHES OF
SNOW ARE LIKELY ACROSS THE DOOR PENINSULA AND THE FOX VALLEY WITH
LESS FURTHER WEST. GUSTY NORTHEAST WINDS COULD PRODUCE SOME
BLOWING AND DRIFTING SNOW IN THE MORNING. THE TRACK OF THIS SYSTEM
IS STILL SOMEWHAT UNCERTAIN. IF IT TAKES A PATH FURTHER NORTHWARD
THEN SNOWFALL TOTALS COULD BE HIGHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS TONIGHT AND WEDNESDAY.

LMZ521-522-541>543-271030-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
430 AM CST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS WILL GUST TO NEAR GALE FORCE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHEAST WINDS MAY GUST TO NEAR GALE FORCE WEDNESDAY.

In the hours before

Special weather statement, Feb 26, 3:19 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CST TUE FEB 26 2013

WIZ022-038-048-073-074-270500-
DOOR-OUTAGAMIE-WINNEBAGO-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...OSHKOSH...
CRIVITZ
319 PM CST TUE FEB 26 2013

...HAZARDOUS TRAVEL CONDITIONS FOR THE WEDNESDAY MORNING COMMUTE...

SNOW IS EXPECTED TO SPREAD OVER MUCH OF EAST-CENTRAL WISCONSIN
TONIGHT AND CREATE HAZARDOUS TRAVEL CONDITIONS OVERNIGHT AND
ESPECIALLY FOR THE WEDNESDAY MORNING COMMUTE. 1 TO 3 INCHES OF
ACCUMULATION CAN BE EXPECTED BY NOON WEDNESDAY WITH THE HIGHER
AMOUNTS EXPECTED NEAR A LINE FROM STURGEON BAY TO OCONTO TO
APPLETON TO OSHKOSH. DUE TO NORTHEAST WINDS GUSTING TO 35
MPH...AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED.

MOTORIST ARE URGED TO USE CAUTION DURING THE MORNING COMMUTE. SLOW
DOWN TO A SAFE SPEED AND ALLOW ADDITIONAL TIME TO REACH YOUR
DESTINATION.

TH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 12:48 PM CSTGale WarningGRB21 hr
Feb 26, 3:02 PM CSTWinter Weather AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 1 more20 hr

Nearby

Winter Storm Warnings in Wisconsin, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.